Hail, Torrance
- When
- July 7, 6:55 PM MST
- Where
- Torrance County, 10 mi NW of Encino
- Measured
- 2.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.750, -105.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 7, 2:12 PM MST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT MON JUL 7 2003 MORE AND MORE LOOKING LIKE THE YEAR OF THE LATE ONSET RAINY SEASON OR...IF YOU PREFER...MONSOON...JUST WHAT WE DO NOT NEED. THE HIGH THAT WOULDN/T MOVE E IS GOING TO BE A HUGELY DOMINANT FEATURE THROUGH THE FCST PERIOD...BECOMING ENTRENCHED AT LEAST FOR AWHILE IN THE VICINITY TO JUST S OF THE 4 CORNERS. NEARER TERM LOOKS LIKE TODAY/S STORM CROP A LITTLE MORE MEAGER THAN LAST DAY OR TWO AND SO FAR ALMOST...BUT NOT QUITE...EXCLUSIVE TO THE SANGRES VICINITY. ONE OR TWO JUST E OF KABQ AND LOS ALAMOS AND THE GILA ALSO TRYING TO FIRE UP A LITTLE BUT STRUGGLING. PREVIOUS GRIDS/FCST LOOKED QUITE GOOD WITH BIGGEST CHANGES MADE TO WINDS IN NE WED INTO THU FOR WHAT APPEARS TO BE WEAK WINDSHIFT/FROPA. THIS VERY UNLIKELY TO PROGRESS ALL THAT FAR S AND W BEFORE FADING AWAY...GIVEN MONSTROUS HIGH OVER NM...BUT DID ACQUIESCE AND GO WITH MORE E/NE WINDS FOR AWHILE MIDWEEK FOR NE. MOISTURE SEEMS SO LIMITED AND ANY UPSLOPE SHALLOW ENOUGH TO PRECLUDE ADDING ANY POPS FOR NOW TO WED OR THU GRIDS... THOUGH DID INCREASE CLOUDS A BIT THERE. MODELS MOS DATA ALSO NOT SUPPORTING POPS. THIS WILL HAVE TO BE MONITORED OF COURSE WITH LATER MODEL RUN TRENDS AND SUCH. WITH NW FLOW DOMINANT IN NE NM THOUGH STILL PRETTY CLOSE TO CENTER OF DOMINANT UPPER HIGH DID EXPAND LOW POPS SLIGHTLY S AND E ACROSS NE NM FRI WHILE TRIMMING THEM IN THE NW. TRIMMED BACK ALSO SAT AND SUN ACROSS NW NM. 43 PRELIMINARY NUMBERS... FARMINGTON................ 058/099 060/100 060 43000 GALLUP.................... 049/096 047/098 051 43000 GRANTS.................... 056/095 055/096 057 43000 GLENWOOD.................. 061/102 060/102 059 43100 CHAMA..................... 044/087 045/089 046 43000 LOS ALAMOS................ 056/090 056/092 059 43100 RED RIVER................. 045/081 045/083 046 43100 TAOS...................... 052/091 052/092 053 43100 SANTA FE.................. 054/092 054/094 057 43100 SANTA FE AIRPORT.......... 056/095 056/097 059 43100 ESPANOLA.................. 055/095 055/097 058 43100 ALBUQUERQUE HEIGHTS....... 068/100 069/101 070 43000 ALBUQUERQUE VALLEY........ 063/103 064/104 065 43000 ALBUQUERQUE FOOTHILLS..... 062/098 063/099 065 43000 ALBUQUERQUE WEST MESA..... 068/101 068/102 070 43000 SOCORRO................... 062/101 063/104 064 43000 SANDIA PARK/CEDAR CREST... 056/090 056/091 058 43100 MORIARTY/ESTANCIA......... 053/093 054/095 055 43100 CARRIZOZO................. 060/098 062/100 062 43100 RUIDOSO................... 054/084 056/086 056 43100 RATON..................... 052/091 052/092 053 43100 LAS VEGAS................. 054/090 055/092 054 43100 ROY....................... 063/095 064/096 064 43100 CLAYTON................... 062/095 064/095 062 43100 SANTA ROSA................ 064/097 065/099 065 43100 TUCUMCARI................. 067/098 067/100 067 43100 FORT SUMNER............... 065/096 067/098 066 43100 CLOVIS.................... 065/095 068/097 066 43100 PORTALES.................. 065/096 068/098 066 43100 ROSWELL................... 067/098 069/101 070 43100 .ABQ...NONE.
NMZ001>021-026-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED THUNDERSTORMS OVER NORTHWEST NEW MEXICO WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND DRY LIGHTNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Albuquerque radar (KABX), 123 km away, was scanning. The volume nearest the first event began at 01:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375950.